MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCORD TENSIONER; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. ACCORD TENSIONER; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Catalog Number 71360020
Medical Device Problem Codes Separation Failure (2547); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a revision internal fixation surgery, two (2) accord tensioner were used but then the locking handle became locked and not able to unlock.Multiple people tried of various size and build but no-one could unlock it.The surgery was completed, after a non-significant delay, changing the surgical technique.No injuries were reported.
 
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Additional Manufacturer Narrative
H6 has been updated.
 
Additional Manufacturer Narrative
Additional information: d9 (received for analysis).Corrected data: b1 (product problem), h1 (removed serious injury), h6 (health effect - impact code).H11: this complaint has been reassessed based on the available information.It was determined that this event does not fulfill reporting requirements per 21cfr803.This event was inadvertently classified as a serious injury.The reported jamming experienced with the accord tensioner was not associated to a serious injury as previously indicated.In addition, there is no evidence suggesting that smith+nephew devices were involved with the revision performed on (b)(6) 2024.Investigative actions will be performed to determine the root cause of the reported issue.The applicable ifu recommends to inspect all reusable devices and replace any damaged units as necessary.This complaint will be monitored as per our standard post market surveillance plan.

Brand Name
ACCORD TENSIONER
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19991310
Report Number1020279-2024-01599
Device Sequence Number12541547
Product Code JDG
UDI-Device Identifier03596010485359
UDI-Public3596010485359
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number71360020
Device Lot Number23KK00183
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by ManufacturerNot provided
09/24/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date09/03/2024
10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/26/2023
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown